Karamata’s Theorem for Integrals

  • Valeriĭ V. Buldygin
  • Karl-Heinz Indlekofer
  • Oleg I. Klesov
  • Josef G. Steinebach
Part of the Probability Theory and Stochastic Modelling book series (PTSM, volume 91)


In this chapter, we continue to study some functions with nondegenerate groups of regular points, namely the regularly log-periodic functions considered in Chap.  5. The main aim of this chapter is to extend the well-known Karamata theorem on the asymptotic behavior of integrals of RV-functions to the case of log-periodic functions. For this class of functions, we are able to obtain the precise asymptotic behavior of integrals similarly to the class RV and determine the limit values.


  1. 9.
    S. Aljančić, R. Bojanić, and M. Tomić, Sur la valeur asymptotique d’une classe des intégrales définies, Acad. Serbe Sci. Publ. Inst. Math. 7 (1954), 81–94.MathSciNetzbMATHGoogle Scholar
  2. 10.
    S. Aljančić and J. Karamata, Fonctions á comportement regulier et l’integrale de Frullani, Recueil des Travaux de l’Academie Serbe des Sciences L (1956), no. 5, 239–248.Google Scholar
  3. 40.
    N.H. Bingham and C.M. Goldie, Extensions of regular variation. II. Representations and indices, Proc. London Math. Soc. 44 (1982), no. 3, 497–534.MathSciNetCrossRefGoogle Scholar
  4. 41.
    N.H. Bingham, C.M. Goldie, and J.L. Teugels, Regular Variation, Cambridge University Press, Cambridge, 1987.CrossRefGoogle Scholar
  5. 42.
    N.H. Bingham and A.J. Ostaszewski, Beurling slow and regular variation, Trans. London Math. Soc. 1 (2014), no. 1, 29–56.MathSciNetCrossRefGoogle Scholar
  6. 44.
    R. Bojanić and J. Karamata, On slowly varying functions and asymptotic relations, Math. Research Center Tech. Report 432, Madiso, Wisconsin, 1963.Google Scholar
  7. 72.
    V.V. Buldygin and V.V. Pavlenkov, A generalization of Karamata’s theorem on the asymptotic behavior of integrals, Teor. Imovirnost. Matem. Statist. 81(2009), 13–24 (Ukrainian); English transl. in Theory Probab. Math. Statist. 81(2010), 15–26.MathSciNetCrossRefGoogle Scholar
  8. 73.
    V.V. Buldygin and V.V. Pavlenkov, Karamata theorem for regularly log-periodic functions, Ukrain. Matem. Zh. 64 (2012), no. 11, 1443–1463 (Russian); English transl. in Ukrain. Math. J. 64 (2013), no. 11, 1635–1657.MathSciNetCrossRefGoogle Scholar
  9. 82.
    C.-P. Chen and L. Chen, Asymptotic behavior of trigonometric series with O-regularly varying quasimonotone coefficients, J. Math. Anal. Appl. 250(2000), 13–26.MathSciNetCrossRefGoogle Scholar
  10. 90.
    D.B.H. Cline, Intermediate regular and Π-variation, Proc. London Math. Soc. 68(1994), no. 3, 594–616.MathSciNetCrossRefGoogle Scholar
  11. 116.
    N. Elez and D. Djurčić, Rapid variability and Karamata’s integral theorem, Filomat 28 (2014), no. 3, 487–492.MathSciNetCrossRefGoogle Scholar
  12. 118.
    P. Embrechts and C.M. Goldie, Comparing the tail of an infinitely divisible distribution with integrals of its Lévy measure, Ann. Probab. 9 (1981), no. 3, 468–81.MathSciNetCrossRefGoogle Scholar
  13. 148.
    J.L. Geluk and L. de Haan, Regular variation, Extensions and Tauberian Theorems, CWI Tract 40, Amsredam, 1987.Google Scholar
  14. 164.
    L. de Haan, On regular variation and its application to the weak convergence of sample extremes, Math. Centre Tracts 32, Amsterdam, 1970.Google Scholar
  15. 167.
    L. de Haan and A. Ferreira, Extreme Value Theory. An Introduction, Springer, New York, 2006.Google Scholar
  16. 172.
    G.H. Hardy, A theorem concerning trigonometrical series, J. London Math. Soc. 3 (1928), 12–13.MathSciNetCrossRefGoogle Scholar
  17. 173.
    G.H. Hardy, Some theorems concerning trigonometrical series of a special type, Proc. London Math. Soc. 32 (1931), 441–448.MathSciNetCrossRefGoogle Scholar
  18. 186.
    H. Hult and F. Lindskog, On regular variation for infinitely divisible random vectors and additive processes, Adv. Appl. Probab. 38 (2006), no. 1, 134–148.MathSciNetCrossRefGoogle Scholar
  19. 205.
    J. Karamata, Sur un mode de croissance regulie‘re des fonctions, Mathematica (Cluj) 4 (1930), 38–53.zbMATHGoogle Scholar
  20. 259.
    R.A. Maller, A note on Karamata’s generalised regular variation, J. Austral. Math. Soc. A24 (1977), no. 4, 417–424.MathSciNetCrossRefGoogle Scholar
  21. 290.
    S. Parameswaran, Partition functions whose logarithms are slowly oscillating, Trans. Amer. Math. Soc. 100 (1961), no. 2, 217–240.MathSciNetCrossRefGoogle Scholar
  22. 293.
    H.S.A. Potter, The mean values of certain Dirichlet series. II, Proc. London Math. Soc. 47 (1940), 1–19.MathSciNetzbMATHGoogle Scholar
  23. 324.
    E. Seneta, Regularly Varying Functions, Springer-Verlag, Berlin–Heidelberg–New York, 1976.CrossRefGoogle Scholar
  24. 341.
    K. Soni and R.P. Soni, Slowly varying functions and asymptotic behavior of a class of integral transforms. I, II, III, J. Math. Anal. Appl. 49 (1975), 166–179, 477–495, 612–628.Google Scholar
  25. 363.
    M. Vuilleumier, Sur le comportement asymptotique des transformations linneares des suites, Math. Zeitsch. 98 (1967), 126–139.MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2018

Authors and Affiliations

  • Valeriĭ V. Buldygin
    • 1
  • Karl-Heinz Indlekofer
    • 2
  • Oleg I. Klesov
    • 3
  • Josef G. Steinebach
    • 4
  1. 1.Department of Mathematical AnalysisNational Technical University of UkraineKyivUkraine
  2. 2.Department of MathematicsUniversity of PaderbornPaderbornGermany
  3. 3.Department of Mathematical Analysis and Probability TheoryNational Technical University of UkraineKyivUkraine
  4. 4.Mathematical InstituteUniversity of CologneCologneGermany

Personalised recommendations